MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported panoptic lens was explanted in a secondary procedure and exchanged with monofocal lens.Additional information was requested and stated patient's vision was resolved with 20/30 monovision lens.Surgeon's prognosis was good.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.10.The lens was returned in clear solution inside a small plastic specimen jar.The lens was removed from the jar and allowed to air dry prior to the evaluation.The optic was cut into two large portions, each portion contained a full intact haptic.No damage was observed to either haptic.One of the optic portions has linear cracks on the anterior and directly opposite on the posterior surface similar in appearance to an instrument used to grasp a lens.The file indicated the use of a qualified cartridge and handpiece.A viscoelastic was indicated which is not qualified for use with this lens in any monarch cartridge combinations.The root cause cannot be determined for the reported complaint.The lens was returned cut into two pieces, typical of damage created to help facilitate the removal of a lens from the eye.The reason for the explant was not provided by the customer.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the 19.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company monofocal lens.The information that a multifocal lens was replaced with a monofocal lens suggests that the replacement lens model was a better selection for this patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15930467
Report Number1119421-2022-02586
Device Sequence Number12395919
Product Code MFK
UDI-Device Identifier00380652357722
UDI-Public00380652357722
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.195
Device Lot Number15108582
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III D CARTRIDGE; MONARCH III IOL INJECTOR; OCUCOAT; SURGICAL PRODUCT, UNSPECIFIED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexUnknown